MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 702-04-56F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "x rays demonstrate failed acetabular prosthesis with acetabular fracture.No mechanism of injury was described by patient." rep provided an x-ray, explant pictures, and revision usage.A shell, mdm metal liner, adm/ mdm poly insert, ceramic head, and 2 screws were revised.Rep confirmed that there are no allegations against the revised liner construct or femoral head.No further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture of the patients acetabulum involving a trident shell was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -device evaluation and results: no product was returned for evaluation however photographs were provided for review.The photographs show a recently explanted shell.Blood and ingrowth is visible on the shell.The shell appears unremarkable.-clinician review: a review of the provided medical records by a clinical consultant indicated: as i described above this inquiry presents case of total hip arthroplasty failure secondary to acetabular protrusion into the pelvis with subsequent fracture of the acetabulum with possible pelvic discontinuity.Based on the information provided i cannot determine a root cause for this event.If the patient sustained significant blunt force trauma, a well fixed and well-placed acetabular implant could indeed fracture through the acetabular wall into the pelvis.If the acetabular component was placed in a protruded or medial position with a very thin wall then lighter trauma could have contributed to this.In my opinion this would not be the result of simple activities of daily living.In my opinion the product itself did not factor in to causing this event.-device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: as i described above this inquiry presents case of total hip arthroplasty failure secondary to acetabular protrusion into the pelvis with subsequent fracture of the acetabulum with possible pelvic discontinuity.Based on the information provided i cannot determine a root cause for this event.If the patient sustained significant blunt force trauma, a well fixed and well-placed acetabular implant could indeed fracture through the acetabular wall into the pelvis.If the acetabular component was placed in a protruded or medial position with a very thin wall then lighter trauma could have contributed to this.In my opinion this would not be the result of simple activities of daily living.In my opinion the product itself did not factor in to causing this event.
 
Event or Problem Description

Brand Name
TRIDENTII TRITANIUM CLUSTER56F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14748368
Report Number0002249697-2022-00866
Device Sequence Number4706019
Product Code LPH
UDI-Device Identifier07613327344004
UDI-Public07613327344004
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number702-04-56F
Device Catalogue Number702-04-56F
Device Lot Number66138201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexMale